Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 141, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 7, 2012, 6:47 PM CDT for Bee County, Goliad County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2012, 6:47 PM CDT (23:47 UTC)
- Expired
- Jun 7, 2012, 7:13 PM CDT
- In force
- 26 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 71 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2393 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743
WUUS54 KCRP 072347
SVRCRP
TXC025-175-080045-
/O.NEW.KCRP.SV.W.0141.120607T2347Z-120608T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
647 PM CDT THU JUN 7 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BEE COUNTY IN SOUTH CENTRAL TEXAS...
SOUTH CENTRAL GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 745 PM CDT
* AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BLANCONIA...OR 15 MILES SOUTH OF GOLIAD...
AND MOVING SOUTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLANCONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2849 9732 2842 9734 2837 9739 2829 9745
2828 9746 2841 9768 2858 9749
TIME...MOT...LOC 2347Z 026DEG 4KT 2846 9745
$$
GW2 follow-up statements
928
WWUS54 KCRP 080000
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
700 PM CDT THU JUN 7 2012
TXC025-175-080045-
/O.CON.KCRP.SV.W.0141.000000T0000Z-120608T0045Z/
BEE-GOLIAD-
700 PM CDT THU JUN 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EAST CENTRAL BEE AND SOUTH CENTRAL GOLIAD COUNTIES...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO
QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BLANCONIA...OR 14
MILES SOUTH OF GOLIAD. THIS STORM WAS DRIFTING SOUTHWEST AROUND 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
BLANCONIA...
LAT...LON 2849 9732 2842 9734 2837 9739 2829 9745
2828 9746 2841 9768 2858 9749
TIME...MOT...LOC 2359Z 014DEG 2KT 2847 9744
$$
GW772
WWUS54 KCRP 080013
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
713 PM CDT THU JUN 7 2012
TXC025-175-080022-
/O.CAN.KCRP.SV.W.0141.000000T0000Z-120608T0045Z/
BEE-GOLIAD-
713 PM CDT THU JUN 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEE AND SOUTH
CENTRAL GOLIAD COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED...SO THE WARNING HAS BEEN CANCELLED.
LAT...LON 2849 9732 2842 9734 2837 9739 2829 9745
2828 9746 2841 9768 2858 9749
TIME...MOT...LOC 0012Z 014DEG 2KT 2846 9743
$$
GWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:40 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 7, 6:40 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 640 PM CDT THU JUN 7 2012 .DISCUSSION...SEE 00Z AVIATION DISCUSSION. && .AVIATION...CONCERNING EVENING CONVECTION OVER THE TERMINALS... WILL INCLUDE A TEMPO TSRA IN KVCT TIL ABOUT 03Z (BASED ON RADAR AND HIGH RESOLUTION MODEL QPF). OTHERWISE...EVENING CONVECTION EXPECTED NOT TO IMPACT OTHER TERMINALS. ON-GOING CONVECTION AND PREVIOUS CONVECTION TO THE NORTH OF THE CWFA EXPECTED TO RESULT IN BKN CIGS TONIGHT AOA 15000 FEET...WHICH WILL PROBABLY PRECLUDE MVFR CIGS AND VSBYS FOR AT LEAST MOST OF THE NIGHT (IF NOT THROUGH 13Z/14Z). HOWEVER...BOUNDARY LAYER WINDS ARE VERY LIGHT AND WEAK BOUNDARY WILL BE IN THE AREA...SO DO HAVE TEMPOS AT KVCT AND KALI FOR MVFR CONDITIONS 09Z-13Z. GENERALLY LIGHT EAST WINDS THIS EVENING WILL BECOME LIGHT NE OVERNIGHT AND FRIDAY...EVENTUALLY BECOMING MORE EAST LATE IN THE TAF PERIOD. WITH BOUNDARY PROXIMATE IN AREA AND SEA-BREEZE DEVELOPING IN THE AFTERNOON...COULD HAVE SOME CONVECTION MAINLY DURING THE AFTERNOON (COULD NOT RULE OUT SOMETHING EARLIER EASTERN TAFS BUT TOO ISOLATED AND MORE SHOWERY THAN THUNDER). DID MENTION VCTS IN KVCT AND KALI (WITH SEA- BREEZE) AND DID PUT IN A PROB30 AT KVCT DUE TO BETTER MOISTURE ALONG WITH WEAK FORCING ALOFT POSSIBLE. HOWEVER...LEFT OUT OF KCRP AND KLRD...FOR LOW CONFIDENCE FOR KCRP AND TOO LIMITED MOISTURE AT KLRD. && .PREV DISCUSSION... /ISSUED 319 PM CDT THU JUN 7 2012/ SHORT TERM...AN OUTFLOW BOUNDARY FROM DECAYING MCS OVER CENTRAL TEXAS IS CURRENTLY NOTED ALONG THE NORTHERN BORDER OF THE FORECAST AREA. SEA BREEZE FRONT IS MOVING INLAND...CURRENTLY FROM AROUND PORT LAVACA TO KINGSVILLE. THE COMBINATION OF THE OUTFLOW AND SEA BREEZE IS CURRENTLY DEVELOPING A FEW SHOWERS IN VICTORIA COUNTY AND NORTHEASTWARD. EXPECT TO SEE ADDITIONAL DEVELOPMENT AS THESE BOUNDARIES MEET FARTHER SOUTH AND WEST THIS AFTERNOON. WITH MU CAPE VALUES IN EXCESS OF 1500 J/KG OVER ALL BUT WEBB COUNTY...AND OVER 2000 J/KG IN THE NORTHEAST IT WILL BE POSSIBLE FOR A FEW STORMS TO BECOME SEVERE WITH STRONG WINDS AND HAIL BEING THE MAIN THREAT. THE UPPER LOW RESPONSIBLE FOR THE CONVECTION OVER CENTRAL TEXAS THIS MORNING WILL CONTINUE TO PUSH SOUTH AND EAST OVER THE NEXT 24 HOURS. IT WILL BE INTERESTING TO SEE HOW THIS LOW PROGRESSES...AS NAM AND GFS BOTH BREAK OFF A PIECE OF THE LOW AND DIVE IT SOUTH ALONG THE TEXAS COAST TO NEAR BROWNSVILLE AND OFFSHORE. IT WOULD THEN COMBINE WITH A WEAKER UPPER LOW CURRENTLY ANALYZED EAST OF BROWNSVILLE AND LIFT BACK TO TO THE NORTH-NORTHEAST...THIS COULD LINGER PRECIP CHANCES OFFSHORE A BIT LONGER. TEMPERATURES TONIGHT AND TOMORROW WILL BE HIGHLY DEPENDENT ON CLOUD COVER AND THUNDERSTORMS TONIGHT AND TOMORROW. A FEW MESO MODELS INDICATE THE POTENTIAL FOR AN MCS TO DIVE SOUTHWARD THROUGH THE AREA TONIGHT...HOWEVER THESE MODELS ARE IN THE MINORITY AND THINKING WE SHOULD SEE THINGS REMAIN ISOLATED TO SCATTERED TONIGHT INTO EARLY TOMORROW MORNING. IF CLOUDS LINGER TOMORROW EXPECTED EASTERN HALF OF THE FORECAST AREA TO BE A FEW DEGREES COOLER THAN WE HAVE BEEN IN RECENT DAYS. LONG TERM (SATURDAY THROUGH THURSDAY)...SATURDAY BEGINS WITH THE UPPER LEVEL TROUGH AXIS STRETCHING FROM LOUISIANA SOUTHWEST INTO THE WESTERN GULF OF MEXICO. MOST OF THE CWA WILL BE ON THE SUBSIDENT SIDE OF THIS AXIS. HOWEVER THE MARINE AREAS AND FAR NORTHEAST CWA COULD SEE ISOLATED CONVECTION SATURDAY CLOSER TO WEAK PVA. UPPER LEVEL RIDGE ACROSS MEXICO BUILDS EASTWARD INTO SOUTH TEXAS SUNDAY THROUGH TUESDAY...LEADING TO DRY CONDITIONS AND HOT TEMPS. HIGH TEMPS INLAND THESE DAYS WILL REACH WELL INTO THE TRIPLE DIGITS. WILL HAVE TO WATCH HEAT INDEX VALUES CLOSELY AS WIDESPREAD 105-109 VALUES ARE EXPECTED INLAND. ON MONDAY MANY INLAND LOCATIONS MAY BE REACHING HEAT ADVISORY CRITERIA...AT OR EXCEEDING 110 FOR HEAT INDICES. A WEAKNESS IN THE NORTHERN STREAM WEAKENS THE RIDGE SLIGHTLY ACROSS SOUTH TEXAS WEDNESDAY AND THURSDAY...RESULTING IN SLIGHTLY COOLER TEMPS BUT STILL WARM TO HOT. RELATIVELY LIGHT WINDS THROUGH THE WEEKEND AND EARLY NEXT WEEK...BUT WILL INCREASE AGAIN MIDWEEK. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 92 74 93 74 / 20 30 20 10 0 VICTORIA 72 91 70 95 73 / 30 30 20 20 10 LAREDO 76 99 76 102 78 / 10 10 10 0 0 ALICE 73 95 73 99 73 / 20 20 10 10 0 ROCKPORT 78 90 77 91 79 / 20 30 20 20 10 COTULLA 73 96 73 100 74 / 10 10 10 0 0 KINGSVILLE 73 95 73 98 74 / 20 20 20 10 0 NAVY CORPUS 77 92 77 90 78 / 20 30 20 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...MESO/AVIATION TE/81...SYNOPTIC/GRIDS
Hazardous weather outlook, Jun 7, 5:54 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 554 AM CDT THU JUN 7 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-081100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 554 AM CDT THU JUN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY OVER THE COASTAL BEND AND VICTORIA CROSSROADS REGION THIS AFTERNOON...THEN ACROSS PORTIONS OF THE BRUSH COUNTRY LATE THIS AFTERNOON. HOWEVER...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER THE COASTAL BEND AND VICTORIA CROSSROADS REGIONS FRIDAY AND SATURDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 7, 6:27 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 627 PM CDT THU JUN 7 2012 TXZ234-080030- VICTORIA- 627 PM CDT THU JUN 7 2012 ...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VICTORIA MALL...OR NEAR VICTORIA. THIS STORM WAS NEARLY STATIONARY. HAIL POSSIBLY UP TO THE SIZE OF PENNIES...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. GW
Special weather statement, Jun 7, 6:37 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 637 PM CDT THU JUN 7 2012 TXZ232-233-080030- BEE-GOLIAD- 637 PM CDT THU JUN 7 2012 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY... AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF BLANCONIA...OR 15 MILES SOUTH OF GOLIAD...MOVING WEST AT 5 MPH. THIS STORM WILL MOVE INTO EASTERN BEE COUNTY BY 7 PM. HAIL POSSIBLY UP TO THE SIZE OF PENNIES...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:39 AM CDT | Areal Flood Advisory | CRP | Victoria | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.